MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MTO,CANNULA, ROTATABLE, S/V, 5MM; POLYMER, EAR, NOSE AND THROAT, SYNTHETIC, ABSORBABLE

SMITH & NEPHEW, INC. MTO,CANNULA, ROTATABLE, S/V, 5MM; POLYMER, EAR, NOSE AND THROAT, SYNTHETIC, ABSORBABLE
Catalog Number 72201693
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during knee arthroscopic surgery, the medium flow cannula get a sharp edge, causing a potentially cartilage damage.A backup device was available to complete the procedure and no significant delay or patient injuries.
 
Additional Manufacturer Narrative
One 72201693 single valve rotatable 5mm cannula used for treatment, was returned for evaluation.There was a relationship between the reported event and the device.This is a three year old reusable instrument.The complaint stated: ¿the medium flow cannula doesn¿t fit correct with the obturator.¿ the obturator mates and locks into place as expected.There are obvious dents in the cannula tube surface midpoint.There are also scratches and dings at the distal tip.The obturator lumen is out of round from damages attained.The damage is consistent with contact with other instruments or devices.From the repeat contact with other materials, the angled edge surface of the lumen no longer has a smooth finish.Attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.These are not to be used for leverage or for manipulating hard tissue or bone.

Brand Name
MTO,CANNULA, ROTATABLE, S/V, 5MM
Common Device Name
POLYMER, EAR, NOSE AND THROAT, SYNTHETIC, ABSORBABLE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8562304
Report Number1219602-2019-00478
Device Sequence Number11225609
Product Code NHB
UDI-Device Identifier03596010605269
UDI-Public03596010605269
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number72201693
Device Lot Number50586108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;